How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sara Your Own Question
Dr. Sara
Dr. Sara, Veterinarian
Category: Cat Veterinary
Satisfied Customers: 252
Experience:  DVM 19 years
45762142
Type Your Cat Veterinary Question Here...
Dr. Sara is online now
A new question is answered every 9 seconds

My kitten accidentally ate my 5lb dogs enalapril 2.5 mg. The

Customer Question

My kitten accidentally ate my 5lb dogs enalapril 2.5 mg. The dog dropped the pill and kitten came up and ate it. I tried to get it out of her mouth but she had swallowed it.
JA: I'm sorry to hear that. The Veterinarian will know if your kitten will be able to digest that. What is the kitten's name?
Customer: Doolie
JA: Is there anything else the Veterinarian should be aware of about Doolie?
Customer: She is 11 weeks old.
Submitted: 2 months ago.
Category: Cat Veterinary
Expert:  Dr. Sara replied 2 months ago.

Hi there, this is Dr. Sara. What does your kitten weigh?

Customer: replied 2 months ago.
About 2.5 lbs. the rx that she ate was prescribed for by 5lb toy poodle who has CHF
Expert:  Dr. Sara replied 2 months ago.

That is a pretty big dose for a kitten that size. It can cause severe hypotension and i am concerned about her kidneys. Do you have an emergency hospital near by? I am not comfortable telling you that she will be fine.

Customer: replied 2 months ago.
No but our vet has does on-call and would meet us at his office if necessary.
Customer: replied 2 months ago.
What would the treatment be? IV fluids and b/p monitoring? Or meds to reverse the affects.
Expert:  Dr. Sara replied 2 months ago.

I think you should call. Yes a bolus of IV fluids tonight and maybe some more subQ just to support the kidneys. Probably better safe than sorry. That is a 1mg /lb dose and the high end of the dose is 0.5mg/kg. Wish we could treat without having to go in for an emergency but I think it is probably necessary.

Expert:  Dr. Sara replied 2 months ago.

Most likely you won't see any outward signs (maybe lethargy) but internally the kidneys could be taking a hit. I would hate for her to have early kidney disease and we didn't try to prevent that from happening.

Expert:  Dr. Sara replied 2 months ago.

Were you able to get the Dr. on call?

Expert:  Dr. Sara replied 2 months ago.

Good morning, how is Doolie this am?